Regenerating hyperbolic cone 3-manifolds from dimension 2
Annales de l'Institut Fourier, Volume 63 (2013) no. 5, pp. 1971-2015.

We prove that a closed 3-orbifold that fibers over a hyperbolic polygonal 2-orbifold admits a family of hyperbolic cone structures that are viewed as regenerations of the polygon, provided that the perimeter is minimal.

On prouve qu’une 3-orbifold close qui fibre sur une 2-orbifold hyperbolique et polygonale admet une famille de structures coniques hyperboliques qu’on voit comme une régénérescence du polygone, pourvu que son périmètre soit minimal.

DOI: 10.5802/aif.2820
Classification: 57M50, 57N10
Keywords: orbifold, hyperbolic cone 3-manifold, degeneration, hyperbolic polygon, perimeter
Mot clés : orbifold, 3-variété conique hyperbolique, dégénérescense, polygone hyperbolique, périmètre
Porti, Joan 1

1 Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Cerdanyola del Vallès (Spain)
@article{AIF_2013__63_5_1971_0,
     author = {Porti, Joan},
     title = {Regenerating hyperbolic cone 3-manifolds from dimension 2},
     journal = {Annales de l'Institut Fourier},
     pages = {1971--2015},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {63},
     number = {5},
     year = {2013},
     doi = {10.5802/aif.2820},
     zbl = {1293.57012},
     mrnumber = {3186514},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.2820/}
}
TY  - JOUR
AU  - Porti, Joan
TI  - Regenerating hyperbolic cone 3-manifolds from dimension 2
JO  - Annales de l'Institut Fourier
PY  - 2013
SP  - 1971
EP  - 2015
VL  - 63
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.2820/
DO  - 10.5802/aif.2820
LA  - en
ID  - AIF_2013__63_5_1971_0
ER  - 
%0 Journal Article
%A Porti, Joan
%T Regenerating hyperbolic cone 3-manifolds from dimension 2
%J Annales de l'Institut Fourier
%D 2013
%P 1971-2015
%V 63
%N 5
%I Association des Annales de l’institut Fourier
%U http://www.numdam.org/articles/10.5802/aif.2820/
%R 10.5802/aif.2820
%G en
%F AIF_2013__63_5_1971_0
Porti, Joan. Regenerating hyperbolic cone 3-manifolds from dimension 2. Annales de l'Institut Fourier, Volume 63 (2013) no. 5, pp. 1971-2015. doi : 10.5802/aif.2820. http://www.numdam.org/articles/10.5802/aif.2820/

[1] Barreto, A. Paiva Déformation de structures hyperboliques coniques, Thèse, Université Paul Sabatier, Toulouse, 2009

[2] Boileau, Michel; Leeb, Bernhard; Porti, Joan Uniformization of small 3-orbifolds, C. R. Acad. Sci. Paris Sér. I Math., Volume 332 (2001) no. 1, pp. 57-62 | DOI | MR | Zbl

[3] Boileau, Michel; Leeb, Bernhard; Porti, Joan Geometrization of 3-dimensional orbifolds, Ann. of Math. (2), Volume 162 (2005) no. 1, pp. 195-290 | DOI | MR | Zbl

[4] Boileau, Michel; Porti, Joan Geometrization of 3-orbifolds of cyclic type, Astérisque (2001) no. 272, pp. 208 (Appendix A by Michael Heusener and Porti) | Numdam | MR

[5] Bonahon, F.; Siebenmann, L. The classification of Seifert fibred 3-orbifolds, Low-dimensional topology (Chelwood Gate, 1982) (London Math. Soc. Lecture Note Ser.), Volume 95, Cambridge Univ. Press, Cambridge, 1985, pp. 19-85 | MR | Zbl

[6] Cooper, Daryl; Hodgson, Craig D.; Kerckhoff, Steven P. Three-dimensional orbifolds and cone-manifolds, MSJ Memoirs, 5, Mathematical Society of Japan, Tokyo, 2000 (With a postface by Sadayoshi Kojima) | MR | Zbl

[7] Culler, Marc Lifting representations to covering groups, Adv. in Math., Volume 59 (1986) no. 1, pp. 64-70 | DOI | MR | Zbl

[8] Culler, Marc; Shalen, Peter B. Varieties of group representations and splittings of 3-manifolds, Ann. of Math. (2), Volume 117 (1983) no. 1, pp. 109-146 | DOI | MR | Zbl

[9] Danciger, Jeffrey Geometric transitions: from hyperbolic to AdS geometry, Thesis, Stanford University, 2011

[10] Fenchel, Werner Elementary geometry in hyperbolic space, de Gruyter Studies in Mathematics, 11, Walter de Gruyter & Co., Berlin, 1989 (With an editorial by Heinz Bauer) | MR | Zbl

[11] Francaviglia, Stefano Hyperbolic volume of representations of fundamental groups of cusped 3-manifolds, Int. Math. Res. Not. (2004) no. 9, pp. 425-459 | DOI | MR | Zbl

[12] Goldman, William M. The symplectic nature of fundamental groups of surfaces, Adv. in Math., Volume 54 (1984) no. 2, pp. 200-225 | DOI | MR | Zbl

[13] Goldman, William M. Invariant functions on Lie groups and Hamiltonian flows of surface group representations, Invent. Math., Volume 85 (1986) no. 2, pp. 263-302 | DOI | MR | Zbl

[14] Goldman, William M. The complex-symplectic geometry of SL (2,)-characters over surfaces, Algebraic groups and arithmetic, Tata Inst. Fund. Res., Mumbai, 2004, pp. 375-407 | MR | Zbl

[15] González-Acuña, F.; Montesinos-Amilibia, José María On the character variety of group representations in SL (2,C) and PSL (2,C), Math. Z., Volume 214 (1993) no. 4, pp. 627-652 | DOI | MR | Zbl

[16] Heusener, Michael; Porti, Joan The variety of characters in PSL 2 (), Bol. Soc. Mat. Mexicana (3), Volume 10 (2004) no. Special Issue, pp. 221-237 | MR | Zbl

[17] Hodgson, C. Degeneration and Regeneration of Hyperbolic Structures on Three-Manifolds, Thesis, Princeton University, 1986

[18] Kapovich, Michael Hyperbolic manifolds and discrete groups, Progress in Mathematics, 183, Birkhäuser Boston Inc., Boston, MA, 2001 | MR | Zbl

[19] Kerckhoff, Steven P. The Nielsen realization problem, Ann. of Math. (2), Volume 117 (1983) no. 2, pp. 235-265 | DOI | MR | Zbl

[20] Lubotzky, Alexander; Magid, Andy R. Varieties of representations of finitely generated groups, Mem. Amer. Math. Soc., Volume 58 (1985) no. 336, pp. xi+117 | MR | Zbl

[21] Marden, A. Outer circles, Cambridge University Press, Cambridge, 2007 (An introduction to hyperbolic 3-manifolds) | DOI | MR | Zbl

[22] Porti, Joan Regenerating hyperbolic and spherical cone structures from Euclidean ones, Topology, Volume 37 (1998) no. 2, pp. 365-392 | DOI | MR | Zbl

[23] Porti, Joan Hyperbolic polygons of minimal perimeter with given angles, Geom. Dedicata, Volume 156 (2012), pp. 165-170 | DOI | MR | Zbl

[24] Schlenker, Jean-Marc Small deformations of polygons and polyhedra, Trans. Amer. Math. Soc., Volume 359 (2007) no. 5, pp. 2155-2189 | DOI | MR | Zbl

[25] Weil, André Remarks on the cohomology of groups, Ann. of Math. (2), Volume 80 (1964), pp. 149-157 | DOI | MR | Zbl

[26] Weiss, Hartmut Local rigidity of 3-dimensional cone-manifolds, J. Differential Geom., Volume 71 (2005) no. 3, pp. 437-506 | MR | Zbl

[27] Weiss, Hartmut Global rigidity of 3-dimensional cone-manifolds, J. Differential Geom., Volume 76 (2007) no. 3, pp. 495-523 http://projecteuclid.org/getRecord?id=euclid.jdg/1180135696 | MR | Zbl

[28] Weiss, Hartmut The deformation theory of hyperbolic cone-3-manifolds with cone-angles less than 2π, arXiv:0904.4568, 2009, to appear in Geom. and Top | MR | Zbl

Cited by Sources: